Alert archive / Kansas / Blizzard Warnings in 2009

Blizzard Warning 1, NWS Topeka, KS

December 8, 20096 counties in Kansas

NWS Topeka, KS issued this blizzard warning at Dec 8, 2009, 3:40 PM CST for 6 counties in Kansas. It was in force for 14 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 8, 2009, 3:40 PM CST (21:40 UTC)
Expired
Dec 9, 2009, 5:49 AM CST
In force
14 hr
Issued by
NWS Topeka, KS

Counties Brown County, KS, Cloud County, KS, Marshall County, KS, Nemaha County, KS, Republic County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 95 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 8, 4:09 PM CSTHEAVY SNOW 113 W Oketo, KS
Dec 8, 4:19 PM CSTHEAVY SNOW 104 Sse Morrowville, KSDRIFTS CURRENTLY REPORTED UP TO 27 INCHES.
Dec 8, 4:21 PM CSTHEAVY SNOW 101 S Blue Rapids, KS
Dec 8, 4:36 PM CSTHEAVY SNOW 115 Sse Concordia, KS
Dec 8, 4:47 PM CSTHEAVY SNOW 92 W Corning, KS
Dec 8, 5:01 PM CSTHEAVY SNOW 11Ne Waterville, KS
Dec 8, 5:15 PM CSTHEAVY SNOW 12Scandia, KS
Dec 8, 6:19 PM CSTHEAVY SNOW 124 Sse Morrowville, KSHEAVY SNOW WITH REDUCED VISIBILITIES UNDER ONE-QUARTER OF A MILE
Dec 8, 6:26 PM CSTHEAVY SNOW 104 W Norway, KS
Dec 8, 6:30 PM CSTHEAVY SNOW 126 N Glasco, KS
Dec 8, 7:10 PM CSTHEAVY SNOW 133 W Oketo, KS
Dec 8, 7:30 PM CSTHEAVY SNOW 134 Sse Morrowville, KS3 TO 4 FOOT DRIFTS
Dec 8, 8:57 PM CSTHEAVY SNOW 9Hiawatha, KS
Dec 8, 9:29 PM CSTHEAVY SNOW 122 W Corning, KS
Dec 8, 10:09 PM CSTHEAVY SNOW 111 W Baileyville, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KTOP 082140
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
340 PM CST TUE DEC 8 2009

...POTENT WINTER STORM CONTINUES INTO TONIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM WILL INTERACT WITH VERY COLD
AIR IN THE NORTHERN PLAINS TO PRODUCE WINTER PRECIPITATION IN THE
CENTRAL PLAINS. SNOW...HEAVY AT TIMES...WILL CONTINUE THIS
EVENING IN NORTH CENTRAL AND NORTHEAST KANSAS...WITH A MIXTURE OF
SNOW...SLEET...AND FREEZING RAIN EXPECTED IN EAST CENTRAL KANSAS.
IN ADDITION...STRONG WINDS WILL DEVELOP TONIGHT CAUSING BLOWING
AND DRIFTING SNOW AND BITTERLY COLD WIND CHILLS.

KSZ008>012-020-090545-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
/O.NEW.KTOP.BZ.W.0001.091208T2140Z-091209T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
340 PM CST TUE DEC 8 2009

...BLIZZARD WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. THE WINTER
STORM WARNING HAS BEEN CANCELLED. 

* BLIZZARD WARNING IS NOW IN EFFECT FOR AREAS FROM CONCORDIA TO
  HIAWATHA. 

* ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 7 TO 12 INCHES WITH
  LOCALLY HIGHER AMOUNTS NEAR 15 INCHES. THE SNOW IS RATHER DRY
  AND POWDERY.

* WINDS: WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH
  WITH GUSTS TO 40 MPH THIS EVENING...CAUSING SIGNIFICANT BLOWING
  AND DRIFTING SNOW ALONG WITH NEAR ZERO VISIBILITIES. WIND CHILL
  VALUES WILL FALL INTO THE MINUS 5 TO MINUS 20 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY 
DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE
PUTTING YOUR LIFE AT RISK.

&&

$$

KSZ021>024-026-034>039-090545-
/O.CON.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY...TOPEKA
340 PM CST TUE DEC 8 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* ACCUMULATIONS: STORM TOTAL AMOUNTS COMMONLY FROM 6 TO 12 INCHES ALONG
  AND NORTH OF A LINE FROM HERINGTON TO OSKALOOSA...3 TO 6 INCHES
  SOUTH OF A LINE FROM HERINGTON TO OSKALOOSA.

* WINDS: WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH 
  WITH GUSTS TO 40 MPH THIS EVENING...CAUSING BLOWING AND 
  DRIFTING SNOW...VERY LOW VISIBILITIES AND DROPPING WIND CHILL 
  VALUES INTO THE MINUS 5 TO MINUS 20 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ040-054>056-058-059-090545-
/O.CON.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
340 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* ACCUMULATIONS: A MIXTURE FREEZING RAIN...SLEET AND SNOW WILL 
  CHANGE OVER TO ALL SNOW EARLY THIS EVENING. ADDITIONAL 
  SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES. A GLAZING OF ROADS 
  AND ELEVATED SURFACES IS LIKELY. 

* WINDS: WINDS WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 
  30 MPH WITH GUSTS TO 40 MPH TONIGHT AND WILL CAUSE BLOWING 
  SNOW IN THE OVERNIGHT HOURS. WIND CHILL VALUES WILL DROP INTO 
  THE MINUS 5 TO MINUS 10 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$
4 follow-up statements
000 
WWUS43 KTOP 082205
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
405 PM CST TUE DEC 8 2009

...POTENT WINTER STORM CONTINUES INTO TONIGHT...

.RESENT FOR MEDIA PARTNERS...A STRONG UPPER LEVEL STORM SYSTEM
WILL INTERACT WITH VERY COLD AIR IN THE NORTHERN PLAINS TO
PRODUCE WINTER PRECIPITATION IN THE CENTRAL PLAINS. SNOW...HEAVY
AT TIMES...WILL CONTINUE THIS EVENING IN NORTH CENTRAL AND
NORTHEAST KANSAS...WITH A MIXTURE OF SNOW...SLEET...AND FREEZING
RAIN EXPECTED IN EAST CENTRAL KANSAS. IN ADDITION...STRONG WINDS
WILL DEVELOP TONIGHT CAUSING BLOWING AND DRIFTING SNOW AND
BITTERLY COLD WIND CHILLS.

KSZ008>012-020-090615-
/O.CON.KTOP.BZ.W.0001.000000T0000Z-091209T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
405 PM CST TUE DEC 8 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...


* BLIZZARD WARNING IS NOW IN EFFECT FOR AREAS FROM CONCORDIA TO 
  HIAWATHA. 

* ACCUMULATIONS: STORM TOTAL ACCUMULATIONS OF 7 TO 12 INCHES 
  WITH LOCALLY HIGHER AMOUNTS NEAR 15 INCHES. THE SNOW IS RATHER 
  DRY AND POWDERY. 

* WINDS: WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH 
  WITH GUSTS TO 40 MPH THIS EVENING...CAUSING SIGNIFICANT 
  BLOWING AND DRIFTING SNOW ALONG WITH NEAR ZERO VISIBILITIES. 
  WIND CHILL VALUES WILL FALL INTO THE MINUS 5 TO MINUS 20 
  DEGREE RANGE. 

* IMPACTS: THE COMBINATION OF BLOWING SNOW AND NEAR ZERO VISIBILITIES...STRONG
  WINDS AND DANGEROUSLY COLD WIND CHILLS WILL MAKE VENTURING
  OUTDOORS DANGEROUS OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY TRAVEL IS STRONGLY
DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE
PUTTING YOUR LIFE AT RISK.

&&

$$

KSZ021>024-026-034>039-090615-
/O.CON.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY...TOPEKA
405 PM CST TUE DEC 8 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

 
* ACCUMULATIONS: STORM TOTAL AMOUNTS COMMONLY FROM 6 TO 12 
  INCHES ALONG AND NORTH OF A LINE FROM HERINGTON TO OSKALOOSA...
  3 TO 6 INCHES SOUTH OF A LINE FROM HERINGTON TO OSKALOOSA. 

* WINDS: WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH 
  WITH GUSTS TO 40 MPH THIS EVENING...CAUSING BLOWING AND 
  DRIFTING SNOW...VERY LOW VISIBILITIES AND DROPPING WIND CHILL 
  VALUES INTO THE MINUS 5 TO MINUS 20 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$

KSZ040-054>056-058-059-090615-
/O.CON.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OTTAWA
405 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...


* ACCUMULATIONS: A MIXTURE FREEZING RAIN...SLEET AND SNOW WILL 
  CHANGE OVER TO ALL SNOW EARLY THIS EVENING. ADDITIONAL 
  SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES. A GLAZING OF ROADS 
  AND ELEVATED SURFACES IS LIKELY. 

* WINDS: WINDS WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 
  30 MPH WITH GUSTS TO 40 MPH TONIGHT AND WILL CAUSE BLOWING 
  SNOW IN THE OVERNIGHT HOURS. WIND CHILL VALUES WILL DROP INTO 
  THE MINUS 5 TO MINUS 10 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER
IN YOUR CAR IN CASE OF AN EMERGENCY.

&&

$$
000 
WWUS43 KTOP 090332
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
932 PM CST TUE DEC 8 2009

KSZ038-039-091100-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
/O.EXA.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
WABAUNSEE-SHAWNEE-
INCLUDING THE CITY OF...TOPEKA
932 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM
CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.


* ADDITIONAL ACCUMULATIONS OF SNOW WILL BE LESS THAN AN INCH.

* WINDS WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH
  WITH GUSTS TO 40 MPH TONIGHT CAUSING BLOWING SNOW. 

* IMPACTS...THE STRONG WINDS AND LIGHT SNOW COULD REDUCE
  VISIBILITIES TO AROUND A MILE AND WIND CHILL VALUES WILL DROP
  INTO THE MINUS 5 TO MINUS 10 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL OVERNIGHT WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KSZ037-090445-
/O.CAN.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
MORRIS-
932 PM CST TUE DEC 8 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW WILL CONTINUE TO TAPPER OVER THROUGH THE EVENING.
THEREFORE THE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS WILL
INCREASE WITH GUSTS AS HIGH AS 40 MPH. THIS WILL CAUSE WIND CHILL
VALUES TO FALL TO AROUND MINUS 10.

$$

KSZ054>056-058-059-090445-
/O.CAN.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
932 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

THE SNOW WILL CONTINUE TO TAPPER OFF THROUGH THE NIGHT. THEREFORE
THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS WILL INCREASE
WITH GUSTS AS HIGH AS 35 MPH. THIS WILL CAUSE WIND CHILL VALUES TO
FALL TO BETWEEN MINUS 5 AND MINUS 10.

$$

KSZ008>012-020-091100-
/O.CON.KTOP.BZ.W.0001.000000T0000Z-091209T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
932 PM CST TUE DEC 8 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. 

* ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED BEFORE
  THE SNOW COMES TO AN END.  

* WINDS FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL PERSIST THROUGH THE NIGHT.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW WILL
  CAUSE BLOWING SNOW AND NEAR ZERO VISIBILITIES. DANGEROUSLY COLD
  WIND CHILLS OF MINUS 15 TO MINUS 20 WILL ALSO OCCUR DUE TO THE
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. ANY TRAVEL IS STRONGLY
DISCOURAGED. IF YOU LEAVE THE SAFETY OF BEING INDOORS...YOU ARE
PUTTING YOUR LIFE AT RISK.

&&

$$

KSZ021>024-026-034>036-091100-
/O.CON.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
932 PM CST TUE DEC 8 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* ADDITIONAL ACCUMULATIONS AROUND AN INCH ARE POSSIBLE BEFORE THE
  SNOW COMES TO AN END BETWEEN MIDNIGHT AND 3 AM.

* WINDS FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL CREATE NEAR BLIZZARD CONDITIONS WITH BLOWING AND DRIFTING
  SNOW AND VISIBILITIES AROUND A HALF MILE.

* IMPACTS: THE STRONG WINDS WILL DROPPING WIND CHILL VALUES INTO
  THE MINUS 10 TO MINUS 20 DEGREE RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL OVERNIGHT WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KSZ040-091100-
/O.CON.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
DOUGLAS-
INCLUDING THE CITY OF...LAWRENCE
932 PM CST TUE DEC 8 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* ADDITIONAL ACCUMULATIONS AROUND AN INCH ARE POSSIBLE BEFORE THE
  SNOW COMES TO AN END SHORTLY AFTER MIDNIGHT.  

* WINDS WILL INCREASE AND BECOME NORTHWESTERLY AT 20 TO 30 MPH
  WITH GUSTS TO 40 MPH TONIGHT. 

* IMPACTS: THE WINDS WILL CAUSE WIND CHILL VALUES WILL DROP INTO
  THE MINUS 5 TO MINUS 10 DEGREE RANGE. VISIBILITIES COULD ALSO BE
  REDUCED TO AROUND A MILE WITH THE LIGHT SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL OVERNIGHT WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WOLTERS
000 
WWUS43 KTOP 091036
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
436 AM CST WED DEC 9 2009

KSZ008>012-020-091500-
/O.CON.KTOP.BZ.W.0001.000000T0000Z-091209T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
436 AM CST WED DEC 9 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING FOR NORTHERN NORTHEAST KANSAS...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING.

* WINDS FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  WILL PERSIST THROUGH THE EARLY MORNING HOURS.

* IMPACTS: THE COMBINATION OF STRONG WINDS AND LIGHT SNOW WILL
  CAUSE BLOWING SNOW AND VERY LOW VISIBILITIES. DANGEROUSLY COLD
  WIND CHILLS OF MINUS 15 TO MINUS 20 WILL ALSO OCCUR DUE TO THE
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING. ANY TRAVEL IS
STRONGLY DISCOURAGED.

&&

$$

KSZ021>024-026-034>036-091200-
/O.CON.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
436 AM CST WED DEC 9 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* WINDS FROM THE NORTHWEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH 
  WILL CREATE NEAR BLIZZARD CONDITIONS WITH BLOWING AND DRIFTING 
  SNOW AND VISIBILITIES AROUND A HALF MILE. 

* IMPACTS: THE STRONG WINDS WILL DROPPING WIND CHILL VALUES INTO 
  THE MINUS 10 TO MINUS 20 DEGREE RANGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL OVERNIGHT WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

KSZ038>040-091200-
/O.CON.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
WABAUNSEE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE
436 AM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* NORTHWESTERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  CONTINUE EARLY THIS MORNING.

* IMPACTS: THE WINDS WILL CAUSE WIND CHILL VALUES WILL DROP INTO
  THE MINUS 5 TO MINUS 10 DEGREE RANGE. VISIBILITIES COULD ALSO BE
  REDUCED TO AROUND A MILE WITH THE BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL OVERNIGHT WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS43 KTOP 091149
WSWTOP

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
549 AM CST WED DEC 9 2009

KSZ008>012-020-091800-
/O.CAN.KTOP.BZ.W.0001.000000T0000Z-091209T1500Z/
/O.EXB.KTOP.WW.Y.0009.091209T1200Z-091209T1800Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA
549 AM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW AND WIND CHILL...WHICH IS IN
EFFECT UNTIL NOON CST TODAY. THE BLIZZARD WARNING HAS BEEN
CANCELLED.

* NORTHWESTERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  CONTINUE THIS MORNING.

* IMPACTS: THE WINDS WILL CAUSE WIND CHILL VALUES IN THE MINUS 5
  TO MINUS 15 DEGREE RANGE. VISIBILITIES COULD ALSO BE REDUCED TO
  AROUND A MILE WITH THE BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL THIS MORNING WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ021>024-034>036-091800-
/O.EXP.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
/O.EXB.KTOP.WW.Y.0009.091209T1200Z-091209T1800Z/
CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA-DICKINSON-GEARY-
INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE...
JUNCTION CITY
549 AM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR BLOWING SNOW AND WIND CHILL...WHICH IS IN
EFFECT UNTIL NOON CST TODAY. THE WINTER STORM WARNING WILL EXPIRE
AT 6 AM CST EARLY THIS MORNING.


* NORTHWESTERLY WINDS AT 20 TO 30 MPH WITH GUSTS TO 40 MPH
  CONTINUE THIS MORNING.

* IMPACTS: THE WINDS WILL CAUSE WIND CHILL VALUES IN THE MINUS 5
  TO MINUS 15 DEGREE RANGE. VISIBILITIES COULD ALSO BE REDUCED TO
  AROUND A MILE WITH THE BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TRAVEL THIS MORNING WILL BE DIFFICULT. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO
DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND
GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE.

&&

$$

KSZ026-091300-
/O.EXP.KTOP.WS.W.0003.000000T0000Z-091209T1200Z/
JEFFERSON-
549 AM CST WED DEC 9 2009

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING FOR JEFFERSON COUNTY...

THE WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING.


$$

KSZ038>040-091300-
/O.EXP.KTOP.WW.Y.0009.000000T0000Z-091209T1200Z/
WABAUNSEE-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...TOPEKA...LAWRENCE
549 AM CST WED DEC 9 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING FOR WABAUNSEE SHAWNEE AND DOUGLAS COUNTIES...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this blizzard warning went out at Dec 8, 11:35 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Dec 8, 11:35 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1135 AM CST TUE DEC 8 2009

.UPDATE...

UPDATED FOR 18 UTC AVIATION AND SHORT TERM WEATHER.

&&

.DISCUSSION...

UPPER LOW WAS LOCATED OVER SOUTHERN COLORADO. DRY SLOT HAD WORKED
INTO SOUTHEAST AND EAST CENTRAL KANSAS THIS MORNING IS SHIFTING
OFF TO THE EAST. THE LEADING WAVE WAS EMERGING FROM THE TEXAS
PANHANDLE WITH A STRONGER WAVE/PV ANOMALY IN NORTHERN NEW MEXICO.
WITH THE UPPER TROUGH MOVING EAST THIS AFTERNOON THE SURFACE LOW
WILL MOVE ACROSS OKLAHOMA THIS AFTERNOON THEN INTO SOUTHWEST
MISSOURI BY 00Z WEDNESDAY. SNOW WILL CONTINUE TO INCREASE THIS
AFTERNOON ACROSS THE NORTHERN CWA. AREAS FURTHER SOUTH IN THE
TRANSITION ZONE FROM VALLEY FALLS TO TOPEKA INTO COUNCIL GROVE
WILL CONTINUE WITH A MIX OF FREEZING RAIN...SLEET AND SOME SNOW.
AS THE COLUMN COOLS WITH DYNAMIC LIFT THIS AFTERNOON WILL SEE A
CHANGE OVER BACK OVER TO ALL SNOW. ACROSS EAST CENTRAL KANSAS A
MIX OF RAIN AND SNOW ALONG WITH SOME FREEZING RAIN IS EXPECTED.
HAVE ADJUSTED SNOW AMOUNTS FOR THE AFTERNOON.

&&

.AVIATION...

LIFR TO IFR CIGS AND VSBYS TO PREVAIL THROUGH THE AFTERNOON INTO
THE NIGHT TIME HOURS. WITH THE PASSAGE OF THE UPPER TROUGH WILL SEE
THE PRECIPITATION END BY 06Z. STRONG WINDS ON THE BACK SIDE OF THE
LOW WILL CAUSE SOME REDUCED VSBYS DUE TO SOME BLOWING SNOW. CIGS
IMPROVE TO MVFR BY 12Z WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 343 AM CST TUE DEC 8 2009/

DISCUSSION...

STRONG WINTER STORM ALREADY AFFECTING THE AREA BY LATE MONDAY
EVENING. 100M 500MB HEIGHT FALLS AT VANDENBURG AFB WITH UPPER TROF
COMING ASHORE WITH 140KT JET STREAK BEHIND IT. MEANWHILE 850MB TEMPS
IN THE CENTRAL CONUS RANGE FROM -16C AT LBF TO 8C AT LZK. WARM AIR
ADVECTION BRINGING LIGHT TO MODERATE SNOWS TO MUCH OF THE
AREA...WITH SOME LOCATIONS ALREADY RECEIVING 3 PLUS INCHES. RADAR
IMAGERY IN THE TX PANHANDLE AREA SHOWING INCREASING RETURNS SINCE
09Z.

STILL HAVE SEVERAL HOURS OF ISENTROPIC LIFT TO GO BEFORE STRONG
UPPER FORCING VIA PROGGED 150M 500MB HEIGHT FALLS COME IN THIS
AFTERNOON. MOISTURE VALUES STILL QUITE HIGH WITH 3-4 G/KG SPECIFIC
HUMIDITIES AS THE TROF NEARS...THOUGH RELATIVE LACK OF PRECIP IN
SOUTHERN AREAS SHOWS THE MAIN PRECIP TYPE AND AMOUNT ISSUE. MID
LEVELS WILL LIKELY STRUGGLE TO SATURATE PERSISTENTLY UNTIL
AFTERNOON HERE...WITH SOUTHERLY FLOW SEVERAL THOUSAND FEET DEEP
BRINGING SOME ABOVE FREEZING AIR IN AROUND 850MB. ADVISORY STILL
SEEMS IN ORDER HERE. TIMING OF THE HEAVIER SNOWS TO THE NORTH IS
THE MAIN QUESTION THERE WITH ONGOING SNOW MORE SUBSTANTIAL THAN
EARLIER EXPECTED...WITH SOME HINTS OF BANDING EVIDENT ON RADAR AND
MODEL CROSS SECTIONS. BELIEVE MODELS ARE TOO PERSISTENT WITH
HIGHER QPF AMOUNTS INTO EVENING NEARLY COINCIDENT WITH UPPER TROF
AXIS...SO STILL THINK HEAVIER RATES WILL OCCUR FROM MID MORNING
THROUGH LATE AFTERNOON. SIGNIFICANT SNOWS WILL ONLY BE REPLACED BY
INCREASING WINDS AS VERY STRONG PRESSURE GRADIENT FOLLOWS THE
SURFACE LOW AND VERY COLD AIR SURGES IN. THIS WILL BRING A BLOWING
SNOW CONCERN...THOUGH GUSTINESS OF WINDS DONT APPEAR TO SUPPORT
BLIZZARD HEADLINES AS 925-850MB SPEEDS ARENT AS IMPRESSIVE. WILL
NEED TO MONITOR SPECIFIC LEVELS OF TEMPS AND WINDS FOR POSSIBLE
WIND CHILL ADVISORY NECESSITIES BOTH WEDNESDAY MORNING AND
WEDNESDAY NIGHT/THURSDAY MORNING.

FORECAST CHANGES BEYOND WEDNESDAY NIGHT WERE MINOR...THOUGH DID DROP
TEMPS THURSDAY NIGHT AS WELL WITH WEAK WINDS AND FEW CLOUDS.

65

&&

.TOP WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING UNTIL 6 AM
WEDNESDAY FOR KSZ008-KSZ009-KSZ010-KSZ011-KSZ012-KSZ020-KSZ021-
KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035-KSZ036-KSZ037-KSZ038-
KSZ039-KSZ040-KSZ054-KSZ055.

WINTER WEATHER ADVISORY UNTIL 6 AM WEDNESDAY FOR KSZ056-KSZ058-
KSZ059.

&&
Hazardous weather outlook, Dec 8, 6:04 AM CST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
604 AM CST TUE DEC 8 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-091215-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
604 AM CST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SNOW...HEAVY AT TIMES...WILL PERSIST ACROSS NORTH
CENTRAL...NORTHEAST...AND PORTIONS OF EAST CENTRAL KANSAS
TODAY...WITH SLEET...FREEZING DRIZZLE...AND RAIN POSSIBLY MIXING
WITH SNOW MAINLY SOUTH OF THE KANSAS TURNPIKE. SOME OF THE
HEAVIEST PRECIPITATION MAY OCCUR DURING THE MID TO LATE AFTERNOON
HOURS...BUT THE PRECIPITATION WILL DIMINISH AS THE NIGHT
PROGRESSES. TOTAL ACCUMULATIONS FOR NORTHERN AND CENTRAL PORTIONS
OF THE AREA WILL RANGE FROM 7 TO 12 INCHES...WITH AROUND 15
INCHES POSSIBLE LOCALLY. SNOWFALL SOUTH OF THE KANSAS TURNPIKE
WILL MAINLY RANGE FROM 2 TO 6 INCHES. STRONG NORTHWEST WINDS WILL
DEVELOP TONIGHT...CAUSING BLOWING AND DRIFTING SNOW AND CREATE
WIND CHILL VALUES IN THE -5 TO -20 RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIND CHILL VALUES EARLY WEDNESDAY MORNING AND AGAIN WEDNESDAY
NIGHT AND EARLY THURSDAY MORNING WILL FALL INTO THE -5 TO -20
RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE IN TOPEKA.

In the hours before

Local storm report, Dec 8, 3:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
301 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HEAVY SNOW       MINNEAPOLIS             39.12N 97.71W
12/08/2009  M6.0 INCH        OTTAWA             KS   LAW ENFORCEMENT

            6 INCHES MEASURED. SNOW CONTINUES.

&&

COMITT
Local storm report, Dec 8, 3:03 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HEAVY SNOW       BLUE RAPIDS             39.68N 96.66W
12/08/2009  E9.0 INCH        MARSHALL           KS   BROADCAST MEDIA

&&

BARJENBRUCH
Local storm report, Dec 8, 3:07 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
307 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HEAVY SNOW       ABILENE                 38.92N 97.21W
12/08/2009  E8.0 INCH        DICKINSON          KS   EMERGENCY MNGR

            SNOW ESTIMATED BETWEEN 6 AND 8 INCHES THROUGHOUT
            DICKINSON COUNTY. HEAVIEST NORTH OF ABILENE NEAR
            MANCHESTER AND MOONLIGHT.

&&

COMITT
Local storm report, Dec 8, 3:13 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
313 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY SNOW       4 SSE MORROWVILLE       39.78N 97.14W
12/08/2009  E9.0 INCH        WASHINGTON         KS   TRAINED SPOTTER

            HEAVY SNOW REPORTED. ESTIMATED 9 INCHES ON GROUND.

&&

COMITT
Local storm report, Dec 8, 3:19 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
319 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HEAVY SNOW       MANHATTAN               39.18N 96.57W
12/08/2009  M6.0 INCH        RILEY              KS   CO-OP OBSERVER

            REPORTED BY STATE CLIMATOLOGIST

&&

BYRNE
Local storm report, Dec 8, 3:26 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
326 PM CST TUE DEC 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HEAVY SNOW       6 NE TALMAGE            39.09N 97.18W
12/08/2009  E8.0 INCH        DICKINSON          KS   TRAINED SPOTTER

&&

BYRNE

Nearby

Blizzard Warnings in Kansas, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.